Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

A family of Gauss-Kronrod quadrature formulae


Authors: Walter Gautschi and Theodore J. Rivlin
Journal: Math. Comp. 51 (1988), 749-754
MSC: Primary 65D32
MathSciNet review: 958640
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show, for each $ n \geq 1$, that the $ (2n + 1)$-point Kronrod extension of the n-point Gaussian quadrature formula for the measure

$\displaystyle d{\sigma _\gamma }(t) = {(1 + \gamma )^2}{(1 - {t^2})^{1/2}}dt/({(1 + \gamma )^2} - 4\gamma {t^2}),\quad - 1 < \gamma \leq 1,$

has the properties that its $ n + 1$ Kronrod nodes interlace with the n Gauss nodes and all its $ 2n + 1$ weights are positive. We also produce explicit formulae for the weights.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D32

Retrieve articles in all journals with MSC: 65D32


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1988-0958640-X
PII: S 0025-5718(1988)0958640-X
Keywords: Gauss-Kronrod quadrature, Geronimus measure, indefinite inner product, orthogonal polynomials
Article copyright: © Copyright 1988 American Mathematical Society